Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

How much Tylenol should I give my two month old?

I heard alot of moms say they give their babies tyelenol before going to get their shots. My two month old is getting her first set today and I was wondering how much tylenol do I give her?

Answer Question
 
GinNTonic

Asked by GinNTonic at 3:33 PM on Sep. 9, 2010 in Babies (0-12 months)

Level 18 (6,147 Credits)
Answers (13)
  • You should not give a two month old tylenol unless the dr. has instructed you to.
    tootoobusy

    Answer by tootoobusy at 3:34 PM on Sep. 9, 2010

  • Call your child's Dr office and ask them. To make sure you are giving them the correct amount.
    Raeann11

    Answer by Raeann11 at 3:35 PM on Sep. 9, 2010

  • They are still going to be in pain whether you give them Tylenol before or not. At that early age I wouldn't give them Tylenol unless it was recommended by a doctor. If you still want to, it is usually given by weight. So if you child ways 10 pounds you give X amount. It's listed on the side of the bottle.
    tobys.mommy

    Answer by tobys.mommy at 3:38 PM on Sep. 9, 2010

  • i never do tylenol around vaccines unless they spike high fevers. tylenol can do damage to internal organs mainly the liver . and the vaccines have toxins in them. its not a good idea to mix the both.
    zolanmel

    Answer by zolanmel at 3:43 PM on Sep. 9, 2010

  • I'm not looking forward to this at all.
    GinNTonic

    Comment by GinNTonic (original poster) at 3:46 PM on Sep. 9, 2010

  • Medications INTERFERE with the efficacy of vaccinations.

    Also a child should be given medication by weight not age and you should consult the pediatrician on the proper dosage.

    The reason why they don't put dosages on the bottles anymore is precisely because people over medicate.

    Of course, I would never give a 2 month old vaccinations personally. I waited until 6 months to begin a selective and delayed schedule.
    amileegirl

    Answer by amileegirl at 3:49 PM on Sep. 9, 2010

  • I ready a study stating tylenol can be counter productive to the shots, so I avoided it. The pediatrician said it was a good idea to do as I did. My mentality was, if she is truly miserable after the fact (fever, pain, etc) then I would give her a half dose (.15 on the dropper) Didnt end up needing it for the 2 month checkup, hope I dont for the 4 month checkup next month!
    RodeoGirlUSA1

    Answer by RodeoGirlUSA1 at 3:50 PM on Sep. 9, 2010

  • I only give tylenol if they get high fevers. It goes by weight. That being said you'd only give it after the shots once you've checked the dosage with the doctor.
    GigantaursMommy

    Answer by GigantaursMommy at 3:53 PM on Sep. 9, 2010

  • I'm just trying to figure out a way to make it less of a pain in the butt for her when she gets the shots. I know it's a quick poke that only lasts a few seconds but she's gonna completely hate it!
    GinNTonic

    Comment by GinNTonic (original poster) at 3:56 PM on Sep. 9, 2010

  • When you vaccinate that's just one of the things you have to deal with. The side effects are what they are. The more you get at one time the more likely there is to be a reaction. You can choose to do one at a time to minimize swelling and pain at the injection site. Or you can delay them until a later age. You don't have to do any at all. You do have opptions. No matter what, You have to wait and treat only if necessary. If you are breastfeeding just give her the boob; they are magic and make it all better.
    amileegirl

    Answer by amileegirl at 4:08 PM on Sep. 9, 2010

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.